MAUDE Adverse Event Report: HALYARD HEALTH MIC J FEEDING TUBE - 20 FR; DH EF BALLOON TUBES PRODUCTS

HALYARD HEALTH MIC J FEEDING TUBE - 20 FR; DH EF BALLOON TUBES PRODUCTS
Model Number 0200-20
Medical Device Problem Codes Partial Blockage (1065); Deflation Problem (1149)
Health Effect - Clinical Codes Sepsis (2067); Bowel Perforation (2668)
Date of Event 03/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The sample is reported to be available, but has not yet been received by the manufacturer.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 17 may 2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).Device not returned.
 
Event or Problem Description
It was reported that a bowel perforation occurred after a nurse used a needle to burst a feeding tube balloon in the patient.The patient has duchenne's disease and is on ventilator.The nurse was attempting to remove the feeding tube, as it was "getting vaccuum." the tube was also allegedly clotting so it was difficult to get a wire in.The nurse was unable to get water out of the balloon, so the nurse first attempted to put more water into the balloon to burst it, but this was painful to the patient.Then the needle was used by the nurse to perforate the balloon.The patient ended up critically ill in the intensive care unit with abdominal sepsis from a bowel perforation.Per additional information received 10 may 2018, the patient has previously been treated with amfotericine b suspension twice per day for candida glabrata.The patient does not receive mct oil.Feeding and medication are done in the jejunum (macrogol/salt powder voor liquid 10mg, 1 time per day, furosemide, acetylsalicyl effervescent tablet, paracetamol tablets).At the time the changing from the tubes got difficult the patient also used esomeprazol gran for suspension 10 mg and perindopril.This was stopped after the intensive care unit stay in (b)(6) 2018.Warm liquids are not given through the tube.The tube was replaced last on (b)(6) 2018.The "getting vaccuum" problem previously reported refers to the walls of the tube becoming stuck together, possibly from candida.Additional information has been requested but not yet received.
 
Additional Manufacturer Narrative
One used sample was returned for evaluation.The sample was received with brown buildup throughout.Two areas of tube collapse were noted: one at the base of the head, and one at the secure lock ring.During decontamination of the sample, it was not possible to infuse solution into the balloon due to the collapse of the tube.The sample emitted a strong odor.A white plastic tube was found inside the jejunal port, however it was not possible to extract this item.The condition and odor of the sample is consistent with yeast or fungal growth on the silicone.An exact root cause could not be determined, however, due to the substance found in the tube with brown build up throughout, the cause is likely a non-production related incident.Based on the description provided by the customer that a needle was inserted into the tube, the bowel perforation was likely a use-related event.All information reasonably known as of 18 sep 2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a halyard health product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.The device history record for lot aa6221n06 was reviewed and the product was produced according to product specifications.All information reasonably known as of 22 jun 2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a halyard health product is defective or caused serious injury.

Brand Name
MIC J FEEDING TUBE - 20 FR
Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key7528175
Report Number9611594-2018-00067
Device Sequence Number11164592
Product Code KNT
UDI-Device Identifier10680651949759
UDI-Public10680651949759
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K853197
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date08/01/2018
Device Model Number0200-20
Device Catalogue Number991094975
Device Lot NumberAA6221N06
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/08/2018
Supplement Date Received by Manufacturer05/25/2018
09/05/2018
Initial Report FDA Received Date05/18/2018
Supplement Report FDA Received Date06/22/2018
09/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR